MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY SL 55CM W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY SL 55CM W/MICROINTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that they have a picc that has needed replaced, as it is leaking thru pinholes in the catheter line.Patient has picc for daptomycin iv from (b)(6) 2023.Hh rn called on (b)(6) 2023 and told us that the line had flushed, aspirated without issue, then went to flush again and fluid came out of the insertion site.He removed the dressing, observed fluid coming from insertion site when flushing, and called me.This line was removed today (b)(6) 2023 and another picc placed for completion of treatment.Upon removal, line was observed to have a pinhole at the 3-4 cm mark.No harm came to the patient, except he missed 1 dose of iv abx.
 
Event or Problem Description
It was reported by the customer that they have a picc that has needed replaced, as it is leaking thru pinholes in the catheter line.Patient has picc for daptomycin iv from (b)(6) 2023 to (b)(6) 2023.Hh rn called on (b)(6) 2023 and told us that the line had flushed, aspirated without issue, then went to flush again and fluid came out of the insertion site.He removed the dressing, observed fluid coming from insertion site when flushing, and called me.This line was removed today ((b)(6) 2023) and another picc placed for completion of treatment.Upon removal, line was observed to have a pinhole at the 3-4 cm mark.No harm came to the patient, except he missed 1 dose of iv abx.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of this information, the following was concluded: the complaint of a leaking catheter is confirmed and was determined to be use-related.One 4 fr s/l powerpicc was returned for evaluation.An initial visual observation revealed a longitudinally aligned split at the 1 cm depth marker.A microscopic observation revealed the catheter appeared flat at the split site.The split has a granular fracture surface and sharp fracture edges.The catheter was subsequently cut just distal of the observed longitudinal split to measure the wall thickness of the catheter.The wall thickness measured to be within its drawing specifications.Based on the features observed along the split site, the failure is likely due to compression damage or cyclic kinking along the fracture site.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings are in section h11.

Brand Name
POWERPICC CATHETER 4F MAXIMAL BARRIER TRAY SL 55CM W/MICROINTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18012165
Report Number3006260740-2023-04859
Device Sequence Number15282502
Product Code LJS
UDI-Device Identifier00801741028731
UDI-Public(01)00801741028731
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K070996
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberN/A
Device Catalogue NumberCK000060
Device Lot NumberREHQ1045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/23/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2023
Supplement Date Received by Manufacturer01/17/2024
Initial Report FDA Received Date10/26/2023
Supplement Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age87 YR
Patient SexMale